A proof of Andrews' q-Dyson conjecture

Doron Zeilberger, David M. Bressoud

Research output: Contribution to journalArticlepeer-review

54 Scopus citations


Let (y)a=(1-y)(1-qy)...(1-qa-1y). We prove that the constant term of the Laurent polynomial Π1≤i<j≤n(xi/xj)ai (qxj/xi)aj, where x1,...,xn, q are commmuting indeterminates and a1,...,an are non-negative integers, equals (q)a1+...+an/(q)an . This settles in the affirmative a conjecture of George Andrews (in: R.A. Askey, ed., Theory and Applications of Special Functions, Academic Press, New York, 1975, 191-224].

Original languageEnglish (US)
Pages (from-to)201-224
Number of pages24
JournalDiscrete Mathematics
Issue number2
StatePublished - Apr 1985
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'A proof of Andrews' q-Dyson conjecture'. Together they form a unique fingerprint.

Cite this